Why do strong SRIs (serotonin reuptake inhibitors) often cause / induce apathy, indifference and laziness? Maybe not in everyone, but it's one of the most common complaints. I regularly read about it on the internet. I myself was affected by it.
My questions would be:
1.) What causes it?
2.) Were you affected?
3.) Did you successfully get rid of these specific side effects? If so, how so?
4.) Further comments regarding that "phenomenon"?
Sertraline standalone makes many people somewhat apathetic, indifferent and unmotivated, and that's why doctor Gillman suggests augmenting it with Nortriptyline OR alternatively taking Clomipramine standalone for the full SNRI effect...
Did anyone here try both combos? I am getting back on antidepressants and not sure how to proceed... but if I had to choose, I would preferably go for one of the two possibilities.
Have a strong itch to drop Effexor...(I won't go cold turkey). It stopped my dysphoric crying spells, but now, 10 months later, I'm feeling increasingly flat, apathetic, numb, no motivation (even after dropping to 75mg). I hate how all A/Ds have this lobotomy effect on me longterm. It's initially fine in acute episodes, I'm not sad now, but I can't function properly, and I continue to score Moderate-Severe on the depression scale.
I think it's counteracting my Ritalin (which I increased to 30-40mg)? I don't want to increase Effexor above 150mg, I'd never be able to go off.
I'm trying dosing at night instead, will this make any difference @mikl_pls ? I skipped yesterday's morning dose (then came the intense nausea, over stimulation & brain slosh awfulness @10 hours later) and I took my dose with dinner.
I'm seriously considering going on low-dose mild SSRI instead (Prozac?) I'm sensitive to meds & side effects, and I'm also VERY worried about withdrawals. Especially from Effexor, they are the WORST, and I just read study that Effexor withdrawal syndrome is not dose-dependent: